MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS50020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphasia (2195); Syncope/Fainting (4411)
Date of Event 08/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
1 of 5 reports.Device is implanted in patient.
 
Event or Problem Description
It was reported in a clinical trial that a procedure was done to treat a right internal carotid artery-ophthalmic (c6 segment) intracranial aneurysm with flow diversion.The procedure was completed with successful implantation of the subject flow diverter and complete coverage of the target aneurysm with no device deficiencies noted.The next day post procedure, the patient had some expressive aphasia.This was reported to be resolving spontaneously but caused the patient frustration and anxiety.This event was reported by the site as related to the subject flow diverter, catheter, guide wire, micro catheter and balloon catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4: expiration date - added.H4: manufacturing date ¿ added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that post procedure the patient feels that they have had some expressive aphasia after the procedure.They state that it is still present and getting better with time, but can cause frustration and anxiety.The procedure was completed successfully and without delay.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to as reported 'patient neurological deficit' for this complaint.
 
Additional Manufacturer Narrative
The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that post procedure the patient feels that they have had some expressive aphasia after the procedure.They state that it is still present and getting better with time, but can cause frustration and anxiety.The procedure was completed successfully and without delay.The patient experienced "syncopal episodes" that started (b)(6) 2024 and was reported as possibly related to the subject flow diverter as per independent medical review (imr).It was reported that the "syncopal episodes" recovered/resolved on the same day, non-serious, no treatment was required.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to the reported "patient neurological deficit".
 
Event or Problem Description
It was reported in a clinical trial that a procedure was done to treat a right internal carotid artery-ophthalmic (c6 segment) intracranial aneurysm with flow diversion.The procedure was completed with successful implantation of the subject flow diverter and complete coverage of the target aneurysm with no device deficiencies noted.The next day post procedure, the patient had some expressive aphasia.This was reported to be resolving spontaneously but caused the patient frustration and anxiety.This event was reported by the site as related to the subject flow diverter, catheter, guide wire, micro catheter and balloon catheter.Additional information received on 15-apr-2024: reported that "patient presents to the emergency room after experiencing syncopal or near-syncopal episodes the previous night on (b)(6) 2024.There were 3-4 episodes where they had a brief loss of consciousness or were near syncopal.The episodes occurred while lying on a bed when this happened, and the patient did not injure themselves.Continues to feel lightheaded when they are up walking today.Denies any nausea, vomiting, diarrhea, urinary symptoms, or other symptoms of illness.Discharged the same day".The ae (adverse event) outcome was reported as recovered/resolved on the same day and no treatment was required.The ae was reported as possibly related to the study device and to an underlying condition or disease.

Brand Name
SURPASS EVOLVE 5.0MM X 20MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13641328
Report Number3008881809-2022-00090
Device Sequence Number2214367
Product Code OUT
UDI-Device Identifier07613327375299
UDI-Public07613327375299
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2023
Device Catalogue NumberFDS50020
Device Lot Number22643763
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer04/28/2022
04/15/2024
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date05/20/2022
05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 5 0.058IN X 115CM (STRYKER).; EXCELSIOR XT-27 (STRYKER).; SYNCHRO SELECT 0.014IN X 215CM (STRYKER).; TRANSFORM BALLOON (STRYKER).
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age38 YR
Patient SexFemale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite